Written by: Neal Dave, PharmD and Julianne Orr, PharmD NCODA Spring Forum PQI Workshop
Download Here

Opioids are commonly utilized in the management of moderate to severe cancer pain. Constipation is a major side effect of opioid administration and should be assessed and managed by the healthcare team.
Continue reading Opioid Induced Constipation (OIC)

Read More

Written by: Andrea Clarke, PharmD and Becky Fahrenbruch, PharmD, BCOP
Download Here

Chemotherapy-induced peripheral neuropathy (CIPN) is a serious side effect that can occur with chemotherapeutics, including certain oral chemotherapy agents. Appropriate patient education and monitoring may assist with identifying early signs of peripheral neuropathy, but no agents have demonstrated efficacy in preventing CIPN. When patients experience chronic peripheral neuropathy not relieved by dose reductions or interruptions, further treatment may be warranted. Currently, the strongest evidence supports the use of duloxetine as treatment for CIPN. Other agents have demonstrated mixed results but may be useful for individual patients.
Continue reading Oral Chemotherapy-Induced Peripheral Neuropathy

Read More

Written by: Brady Quinn and Britny Rogala, PharmD – University of Rhode Island College of Pharmacy
Download Here

The utilization of proper diet, over-the-counter medications, and alternative prescriptions can be helpful for patients suffering from multisource drug-induced constipation. Preventing this type of constipation requires less interventions than treating the symptoms once they occur.1

Continue reading Chemotherapy-, Antiemetic-, and Opioid-Induced Constipation

Read More

Written by: Kirollos S. Hanna, PharmD, BCPS, BCOP
Download Here

Patients receiving cancer therapies should be adequately assessed and managed to prevent chemotherapy-induced nausea and vomiting (CINV). 5-hydroxytryptamine (5-HT3) receptor antagonists, neurokinin-1 receptor (NK1R) antagonists, glucocorticoids, benzodiazepines, dopaminergic agents and other therapeutic classes have demonstrated substantial antiemetic activity. Despite proven efficacy, choice of therapy should be tailored to the individual patient based on the distinct types of CINV, patient risk factors and emetogenic potential of therapy. Guidelines for antiemetic therapy for intravenously administered chemotherapy according to the estimated risk of CINV are available from American Society of Clinical Oncology, National Comprehensive Cancer Network and the Multinational Association of Supportive Care in Cancer/ European Society for Medical Oncology1-3. Optimal control and prevention of CINV has been associated with improved adherence to cancer therapy stressing the importance of understanding and adhering to these guidelines4,5.
Continue reading Chemotherapy-Induced Nausea and Vomiting

Read More

Written by: Jonas Congelli, RPh Hematology Oncology Associates of CNY
Download Here

Preventative use of 10‐20% urea cream has been shown to reduce the severity and time to developing hand‐foot syndrome (HFS).Patients started on medications known to cause HFS will be educated on the importance of using 10‐20% urea cream to prevent HFS. Continue reading Drug Induced Hand‐Foot Syndrome

Read More